MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DORADO PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. DORADO PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number DR13554
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review : a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one dorado pta dilatation catheter has been returned for the evaluation.On the visual evaluation the catheter appeared to have the blood residue and no other anomalies were noted.On the functional evaluation, the guide wire lumen was flushed using an in-house syringe and next to that in-house guide wire has been inserted through the distal tip and exited without any issue.On further the balloon was inflated with an in-house presto inflation device, while inflation the water leaked out from the balloon at the glue joint.Under the microscopic evaluation of the balloon the circumferential break was observed at the proximal glue joint.Therefore the investigation for the reported leak and identified break has been confirmed because while inflating the balloon using an in-house presto inflation device, water leaked from the break at the glue joint.The device glue joint break most likely is the root cause of the device leak.However, the definitive root cause of the identified device joint break and leak could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiry date: 08/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the inflation device allegedly leaked at the point by the guidewire light during inflation.It was further reported that another device was used to complete the procedure.There was no reported patient injury.

Brand Name
DORADO PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11846866
Report Number2020394-2021-01062
Device Sequence Number3766658
Product Code LIT
UDI-Device Identifier00801741058516
UDI-Public(01)00801741058516
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDR13554
Device Catalogue NumberDR13554
Device Lot Number93VE0012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2021
Initial Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;